• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Loose Weight Whilst On Medication

S

skyblue

Guest
Does anybody want to join in with supporting each other to try and loose some weight whilst on medication ?

I always hear that so many people struggle to loose weight whilst taking medication, but I've joined a Slimming World group and the leader swears that you can still loose weight no matter what medication we're taking. I started the group on the 4th January and have lost 5Ibs, so it's working, but very slowly. I'm taking Depakote and Seroquel btw.

This last week, I've been to the gym 5 times, so I'll scream tomorrow if I haven't lost anything at weigh in.

Does anybody want to join me with supporting eachother throughout each week, making Monday - Weigh in day ? You don't have to tell everybody what you weigh, just what you loose or put on (understanding why) and swapping tips etc.

Worth a try (y), or not :unsure: ?
 
Last edited by a moderator:
T

TOONAFISH

Well-known member
Joined
Nov 23, 2008
Messages
2,686
Location
Bonnie Scotland
i have been trying to loose weight for 12 weeks now and have lost 1lb!!! i have an underactive thyroid tho, and im on 4 different meds. lithium would be the worst of them i think and risperidone.

i will try and join in. i weigh in on a tues afternoon tho.

hope you get results and even if it is slow it s meant to stay off if you do it that way.

xx:)
 
S

skyblue

Guest
i have been trying to loose weight for 12 weeks now and have lost 1lb!!! i have an underactive thyroid tho, and im on 4 different meds. lithium would be the worst of them i think and risperidone.

i will try and join in. i weigh in on a tues afternoon tho.

hope you get results and even if it is slow it s meant to stay off if you do it that way.

xx:)
Hiya Toona,

I too have an underactive thyroid, I take Levothyroxine, I forgot to add that med, I just don't usually include it in with the Bipolar ones. My thyroid should be balanced. Have you had yours checked out recently?

Oh - also forgot to mention, I'm on the Pill, I'm sure that makes us put on weight too :eek:!

If you're really struggling, have you ever tried Slimming World ? It's pretty good, I never feel hungry. It's more for learning to eat a healthy balanced diet more than anything else.

Yep - I'm really hoping to have lost 2Ib this week, I'll scream if i've maintained !!

Will let you know tomorrow.

Keep up the work though Toona, I know just how hard it is.

Take care x
 
J

jamesdean

Guest
Hey good luck to you both skyblue and toonafish,its possiable toloose weight because I gave up smoking aswell has taking the meds so I know its possiable I'm a happy 13 stone atm though just a little over weight but Ithink that because I'm at the gym it will turn to muscle now.

keep up the good work both heres a :hug::hug: each.
 
S

skyblue

Guest
Thanks Jamesdean :).

Well, I went to my weigh in this morning and i'm pretty disappointed as i've only lost half a pound :( ! I tried so hard in the last week. All I can think of is a fluid build up around the muscles, as I've only really just started to get back in the gym again, as I'm usually doing Aerobics classes instead. After a couple of weeks this fluid should disappear, I then should see the results in all the work I've been doing.

Hey ho - Just need to persevere,.. another long hard week ahead.

Hope you've managed to do better than me Toona, good luck for tomorrow. xx
 
S

skyblue

Guest
GEEEEEZZZZ - I NEED some CHOCOLATE !! :loveshower: hmmm,..and a couple of glasses of red wine would go down nicely :wine:.

Oh.... the dream:rolleyes:
 
emski

emski

Well-known member
Joined
Jun 15, 2008
Messages
1,151
Location
North West
I'm up for this I've 2 stone to lose by the end of May

I piled 3 stone on in 2008 whilst on Depakote, Mirtazapine and Olanzapine.

For the past year I have been on Lithium & Quetiapine, which caused no further weight gain.

Since New Year I have lost a stone, but now haven't shift a pound in the last couple of weeks. Has anyone else hit a plateau? How are you all getting along?

:grouphug:
 
S

skyblue

Guest
I have 2 stones to lose before the end of May too Emski. You're not going to a wedding by any chance are you ? ;).

You've lost a stone since the new year ? That's excellent ! How on earth did you manage that ? Please tell me your secret ? :cool:

This last week I had to miss Slimming World Weigh in because the kids being off on hols and I have been so bad, I've been eating chocolate like there's no tomorrow. It's not good. I'm dreading next Monday, because I know I'll get told off for putting the pounds back on !! lol.
I feel so guilty for eating all that chocolate but I just couldn't help it, I needed it bad ! :evil:

Today though, I'm back on track.

It's great that you can join us Emski - More the merrier :clap:

What do you for exercise Emski ?

As for hitting a plateau, don't worry about that, it happens a lot, if you're doing the right thing, in time it'll soon shift once again.

Take it easy Emski :grouphug:
 
ms_P

ms_P

Well-known member
Founding Member
Joined
Jul 21, 2008
Messages
3,067
Location
BeNeLux
The only way to lose weight whilst not on anti-psychotics & certain anti-depressants (also whilst on them!) is to eat a balanced diet of fewer calories, smaller portions, and with more physical excercise. Period. That's the easy part. Maintenance is harder and life long. IMHO.

Hard work, done well. No better feeling of satisfaction exists. :)
 
S

skyblue

Guest
What I don't understand is that some people at the Slimming club don't do any exercise at all and they still manage to lose 2Ibs nearly every week, unbelievable :rolleyes: - I must be doing something wrong :unsure:.
 
C

cole

Well-known member
Joined
Feb 18, 2010
Messages
58
Location
scotland
weight loss

hi i am currently on lithium and the only side effects i seem to suffer is my thyroid is now underactive so i need thyroxine.I also take seroquel 700mg. The worst thing i have been on for weight gain was depakote i piled on a lot of weight in a few weeks and refused to continue taking them.I now make myself exercise on the wii fit daily and mantain a healthy weight but it is hard work.good luck everyone x
 
emski

emski

Well-known member
Joined
Jun 15, 2008
Messages
1,151
Location
North West
I thinkn I only managed to lose the stone since New Year because I had a cold and then had a stomach bug - I lost 10lb in the first two weeks due to that. Now I am finding it harder to get the weight off. I used to do a lot of fitness classes befor I went on meds, but now I just go swimming as my joints hurt to much if I do anything more intensive. I do love swimming though I find it great for my mind as well as for the body.

The other thing as well when I did a lot of exercise I would actually put weight on according to the scales, but go down in size - muscle weighs more than fat
 
W

Watercolours

Well-known member
Joined
Feb 20, 2010
Messages
66
I lost five stone, 3 stone through exercise and my own doing and two stone when I started Topiramate (a mood stabiliser which suppresses your appetite as well) but my eating has been a bit crap lately and since I started Quetiapine 4 weeks ago @ 75mg daily I can’t stop eating and I dare step on the scales I am guessing I’ve gained about 8lbs + or so... so it’s making more depressed than before I started it, plus an increase of the Venlafaxine to 300mg!
 
P

PrincessPearl

Member
Joined
Feb 5, 2010
Messages
14
Location
Maidstone, Kent, UK
I would love to join the club!

I would love to join in. I want to loose weight too.

I put on a dress size in two weeks before Christmas because of various medication changes.

I take Duloxatine and Lamotragine and find it very hard to loose weight, especially as I also have PCOS. This means I put weight on as a result.

As it is Sunday today I will weigh myself tomorrow and begin my diet then. Hopefully, it will make it easier having support from people.
 
S

skyblue

Guest
Afew more people :D - That's great !

I've just weighed myself and I think I may have just got away with eating all that chocolate and other bad food this past week, I seemed to have maintained. I've not been eating any lunches, so I suppose that's made up for it.

Weigh in tomorrow will soon tell me though, I'm sure their scales are different ;).

Watercolours - You did so well losing 5 stone, wow :eek:

This week, I'm going to try and eat less carbs. I've bought a new recipe book from Amazon, which should be arriving on Wednesday - Making meals without any carbs. I want to do this one week on, one week off to see if it'll make much of a difference... we'll see.

:flowers:
 

Similar threads

Top